Is it dangerous to have a resting heart rate of 49-55? I am on meds for hypertension, two of them being new, but even previous to these new meds, I had a heart rate of 55-65. Would atenolol cause this and is it dangerous? I feel fine and the blood pressure is under control.
I had a resting pulse of 45 for years-now it is 60, but only because I am being paced for that rate. Atenolol can cause bradycardia. Let your doc know, but if you aren't symptomatic, like the above responder said, it is probably fine. Debi
I have a resting heart rate of around 50. I am not an athlete. I took Lanoxicaps for about 20 years for a mis-diagnosed AFib problem, now I've been off Lanoxicaps for about six months. My heart rate averages about 50, however I have had morning rates as low as 42. I'm fine. My resting BP is 115/76, I walk an hour a day, and I have an irregular heart beat consisting of PVCs and PACs. I consider myself to be healthy.
I'm on Atenolol and my resting heart rate is in the 50s, and I haven't been an athlete for months. It's completely normal; after all, the Atenolol is supposed to reduce the workload on your heart a little bit. If it's not bothering you physically then I wouldn't be too concerned.
i to have a low HR resting in the 45-50's but i was becoming symptomatic so i had a med change which bumped my resting HR into the 55's-60 and i feel fine now, like others said it may depend on if your symptomatic or not.
I've been on atenolol (currently trying to wean off it as I no longer need it) for five years, it is supposed to lower your heart rate. As the others said, as long as you feel good and have no bad symptoms, it's OK. Atenolol takes a little time to build up in your system, about a week or two to notice it's full effects. It is great for lowering your blood pressure. My bp and resting rate became too low after losing 80 lbs so I asked to have my dose lowered since I was dizzy all the time (resting rate below 40, bp resting 80/60). I'm feeling so much better now that I'm weaning off of it but it was a great help prior to the weight loss - I had no side effects at all.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.